Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 4, 2006, 3:05 PM MST for Coconino County, Arizona. It took effect at Apr 5, 2006, 2:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2006, 3:05 PM MST (22:05 UTC)
- In effect from
- Apr 5, 2006, 2:00 AM MST
- Expired
- Apr 5, 2006, 12:24 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 042205 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 305 PM MST TUE APR 4 2006 ...VERY WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA ON WEDNESDAY... .A STRONG COLD FRONT WILL MOVE ACROSS ARIZONA ON WEDNESDAY. IN ADVANCE OF THIS FRONT...STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP. THE COLD FRONT WILL APROACH WESTERN PORTIONS OF NORTHERN ARIZONA DURING THE EARLY MORNING HOURS WEDNESDAY...AND REACH NEW MEXICO BY EVENING. ISOLATED THUNDERSTORMS EMBEDDED ALONG THE COLD FRONT ARE POSSIBLE...PRODUCING EVEN STRONGER WIND GUSTS. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS. AZZ004>007-015-050615- /O.NEW.KFGZ.WI.Y.0009.060405T0900Z-060405T2100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... FLAGSTAFF...WILLIAMS...MUNDS PARK 305 PM MST TUE APR 4 2006 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM MST WEDNESDAY. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY MORNING...BRINGING STRONG SOUTHWEST WINDS TO THE AREA. WINDS WILL INCREASE OVERNIGHT...BECOMING 20 TO 35 MPH WITH GUSTS UP TO 45 MPH BY EARLY MORNING. EVEN STRONGER WIND GUSTS ARE POSSIBLE WITH ISOLATED THUNDERSTORMS EMBEDDED ALONG THE COLD FRONT...WHICH IS EXPECTED TO MOVE EAST OF FLAGSTAFF BY EARLY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ009>014-016-017-039-040-050615- /O.CON.KFGZ.HW.A.0001.060405T1300Z-060406T0000Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 305 PM MST TUE APR 4 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A STRONG COLD FRONT MOVING ACROSS THE AREA ON WEDNESDAY IS EXPECTED TO BRING SOUTHWEST WINDS TO THE AREA. WINDS WILL INCREASE OVERNIGHT...BECOMING 20 TO 35 MPH WITH GUSTS UP TO 45 MPH EARLY IN THE MORNING. BY MID MORNING...WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE. EVEN STRONGER WIND GUSTS MAY OCCUR WITH ISOLATED THUNDERSTORMS EMBEDDED ALONG THE COLD FRONT...WHICH IS EXPECTED TO MOVE THROUGH THE AREA IN THE AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER...MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
4 follow-up statements
000 WWUS75 KFGZ 050352 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 852 PM MST TUE APR 4 2006 ...VERY WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA ON WEDNESDAY... .A STRONG COLD FRONT WILL MOVE ACROSS ARIZONA ON WEDNESDAY. IN ADVANCE OF THIS FRONT...STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP. THE COLD FRONT WILL APROACH WESTERN PORTIONS OF NORTHERN ARIZONA DURING THE EARLY MORNING HOURS WEDNESDAY...AND REACH THE ARIZONA/NEW MEXICO BORDER BY EARLY EVENING. ISOLATED THUNDERSTORMS EMBEDDED WITHIN THE COLD FRONT ARE POSSIBLE...WHICH WILL LIKELY PRODUCE EVEN STRONGER WIND GUSTS. THE VERY WINDY CONDITIONS WILL DIMINISH BY WEDNESDAY EVENING AS THE COLD FRONT MOVES EAST OF THE AREA. AZZ009>014-016-017-039-040-051215- /O.UPG.KFGZ.HW.A.0001.060405T1300Z-060406T0000Z/ /O.NEW.KFGZ.HW.W.0004.060405T1300Z-060406T0000Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 852 PM MST TUE APR 4 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 5 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT MOVING ACROSS NORTHERN ARIZONA ON WEDNESDAY IS EXPECTED TO BRING STRONG AND GUSTY SOUTHWEST WINDS TO THE WARNING AREA. WINDS WILL INCREASE OVERNIGHT...BECOMING 20 TO 35 MPH WITH GUSTS UP TO 45 MPH EARLY DURING THE MORNING. BY THE EARLY AFTERNOON HOURS...SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE. EVEN STRONGER WIND GUSTS MAY OCCUR WITH ISOLATED THUNDERSTORMS EMBEDDED ALONG THE COLD FRONT...WHICH IS EXPECTED TO MOVE THROUGH THE AREA IN THE AFTERNOON. WINDS WILL TAPER OFF DURING THE LATE EVENING HOURS WEDNESDAY AFTER THE COLD FRONT PASSES THROUGH THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE. $$ AZZ004>007-015-051215- /O.CON.KFGZ.WI.Y.0009.060405T0900Z-060405T2100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... FLAGSTAFF...WILLIAMS...MUNDS PARK 852 PM MST TUE APR 4 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM MST WEDNESDAY. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY MORNING... BRINGING STRONG SOUTHWEST WINDS TO THE AREA. WINDS WILL INCREASE OVERNIGHT...BECOMING 20 TO 35 MPH WITH GUSTS UP TO 45 MPH BY EARLY MORNING. EVEN STRONGER WIND GUSTS ARE POSSIBLE WITH ISOLATED THUNDERSTORMS EMBEDDED ALONG THE COLD FRONT...WHICH IS EXPECTED TO MOVE EAST OF FLAGSTAFF BY EARLY AFTERNOON. WINDS WILL TAPER OFF DURING THE EVENING HOURS WEDNESDAY AFTER THE COLD FRONT PASSES THROUGH THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 051144 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 444 AM MST WED APR 5 2006 ...VERY WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA ON TODAY... .A STRONG COLD FRONT WILL MOVE ACROSS ARIZONA TODAY. IN ADVANCE OF THIS FRONT...STRONG SOUTHWEST WINDS ARE EXPECTED. THE COLD FRONT WILL APPROACH WESTERN PORTIONS OF NORTHERN ARIZONA DURING THE EARLY MORNING HOURS...AND REACH THE ARIZONA/NEW MEXICO BORDER BY EARLY EVENING. SCATTERED THUNDERSTORMS EMBEDDED WITHIN THE COLD FRONT...CAN POSSIBLY PRODUCE EVEN STRONGER WIND GUSTS. THE VERY WINDY CONDITIONS WILL DIMINISH BY WEDNESDAY EVENING AS THE COLD FRONT MOVES EAST OF THE AREA. AZZ009>014-016-017-039-040-051945- /O.CON.KFGZ.HW.W.0004.060405T1300Z-060406T0000Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 444 AM MST WED APR 5 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A STRONG COLD FRONT MOVING ACROSS NORTHERN ARIZONA WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO THE WARNING AREA TODAY. WINDS WILL INCREASE THIS MORNING...BECOMING 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. BY THE EARLY AFTERNOON HOURS...SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE. EVEN STRONGER WIND GUSTS MAY OCCUR WITHIN THE THUNDERSTORMS EMBEDDED ALONG THE COLD FRONT... WHICH IS EXPECTED TO MOVE THROUGH THE AREA IN THE AFTERNOON. WINDS WILL TAPER OFF DURING THE LATE EVENING HOURS AFTER THE COLD FRONT PASSES THROUGH THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE. $$ AZZ004>007-015-051945- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-060405T2100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... FLAGSTAFF...WILLIAMS...MUNDS PARK 444 AM MST WED APR 5 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING... BRINGING STRONG SOUTHWEST WINDS TO THE AREA. WINDS WILL INCREASE THIS MORNING...BECOMING 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. EVEN STRONGER WIND GUSTS ARE POSSIBLE WITHIN THUNDERSTORMS EMBEDDED ALONG THE COLD FRONT...WHICH IS EXPECTED TO MOVE EAST OF FLAGSTAFF BY EARLY AFTERNOON. WINDS WILL TAPER OFF DURING THE EVENING HOURS AFTER THE COLD FRONT PASSES THROUGH THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 051330 AAA NPWFGZ URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 630 AM MST WED APR 5 2006 ...VERY WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA ON TODAY... .A STRONG COLD FRONT WILL MOVE ACROSS ARIZONA TODAY. IN ADVANCE OF THIS FRONT...STRONG SOUTHWEST WINDS ARE EXPECTED. THE COLD FRONT WILL APPROACH WESTERN PORTIONS OF NORTHERN ARIZONA DURING THE EARLY MORNING HOURS...AND REACH THE ARIZONA/NEW MEXICO BORDER BY EARLY EVENING. SCATTERED THUNDERSTORMS EMBEDDED WITHIN THE COLD FRONT...CAN POSSIBLY PRODUCE EVEN STRONGER WIND GUSTS. THE VERY WINDY CONDITIONS WILL DIMINISH BY THIS EVENING AS THE COLD FRONT MOVES EAST OF THE AREA. AZZ009>014-016-017-039-040-052130- /O.CON.KFGZ.HW.W.0004.000000T0000Z-060406T0000Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 630 AM MST WED APR 5 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A STRONG COLD FRONT MOVING ACROSS NORTHERN ARIZONA WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO THE WARNING AREA TODAY. WINDS WILL INCREASE THIS MORNING...BECOMING 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. BY THE EARLY AFTERNOON HOURS...SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE. EVEN STRONGER WIND GUSTS MAY OCCUR WITHIN THE THUNDERSTORMS EMBEDDED ALONG THE COLD FRONT... WHICH IS EXPECTED TO MOVE THROUGH THE AREA IN THE AFTERNOON. WINDS WILL TAPER OFF DURING THE LATE EVENING HOURS AFTER THE COLD FRONT PASSES THROUGH THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE. $$ AZZ004>007-015-052100- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-060405T2100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... FLAGSTAFF...WILLIAMS...MUNDS PARK 630 AM MST WED APR 5 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 051924 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1224 PM MST WED APR 5 2006 ...VERY WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA TODAY... .A COLD FRONT WILL MOVE ACROSS ARIZONA TODAY BRINGING STRONG AND GUSTY SOUTHWEST WINDS TO THE REGION. WINDS HAVE SLOWLY INCREASED DURING THE MORNING BUT EXTENSIVE CLOUDINESS AND PRECIPITATION HAS PREVENTED STRONGER WINDS FROM DEVELOPING. AS THE CLOUDS DIMINISH THIS AFTERNOON...WINDS WILL QUICKLY INCREASE AND CONTINUE THROUGH THE AFTERNOON. WIND REPORTS RECEIVED BY THE NATIONAL WEATHER SERVICE OFFICE IN FLAGSTAFF THROUGH 11 AM INCLUDE: FLAGSTAFF.....31 MPH/39 MPH GUST WINSLOW.......38 MPH/47 MPH GUST PAGE..........31 MPH/39 MPH GUST PRESCOTT......30 MPH/41 MPH GUST SAINT JOHNS...31 MPH/38 MPH GUST WINDOW ROCK...29 MPH/38 MPH GUST AZZ009>011-016-017-039-060000- /O.CAN.KFGZ.HW.W.0004.000000T0000Z-060406T0000Z/ /O.NEW.KFGZ.WI.Y.0010.060405T1924Z-060406T0000Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-EASTERN MOGOLLON RIM- WHITE MOUNTAINS-BLACK MESA AREA- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... NAVAJO N.M. 1224 PM MST WED APR 5 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. A COLD FRONT MOVING ACROSS NORTHERN ARIZONA WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO THE WARNING AREA TODAY. WINDS WILL INCREASE THIS AFTERNOON WITH SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL DIMINISH DURING THE LATE AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ004>007-015-052030- /O.CAN.KFGZ.WI.Y.0009.000000T0000Z-060405T2100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... FLAGSTAFF...WILLIAMS...MUNDS PARK 1224 PM MST WED APR 5 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT RESPONSIBLE FOR THE STRONG WINDS HAVE MOVED TO THE EAST OF THE AREA AND WINDS HAVE BEGUN TO DIMINISH IN INTENSITY. EXPECT SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON. $$ AZZ012>014-040-060000- /O.CON.KFGZ.HW.W.0004.000000T0000Z-060406T0000Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON... KYKOTSMOVI 1224 PM MST WED APR 5 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A COLD FRONT MOVING ACROSS NORTHERN ARIZONA WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO THE WARNING AREA TODAY. SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON BECOMING 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. WINDS WILL DIMINISH DURING THE EVENING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 4, 10:15 AM MST, 4 hours 50 minutes earlier.
Area forecast discussion, Apr 4, 10:15 AM MST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1015 AM MST TUE APR 04 2006 .SYNOPSIS...AN APPROACHING STORM SYSTEM WILL BRING INCREASING CLOUDS TO NORTHERN ARIZONA THIS AFTERNOON THROUGH WEDNESDAY. A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL BRING THE BEST CHANCE OF PRECIPITATION TUESDAY NIGHT AND WEDNESDAY...ALONG WITH VERY STRONG SOUTHWEST WINDS AND COOLER TEMPERATURES. LINGERING RAIN AND SNOW SHOWERS ARE POSSIBLE THROUGH THURSDAY MORNING...THEN HIGH PRESSURE WILL BRING WARMER TEMPERATURES AND CLEARER SKIES BACK TO THE AREA LATE THURSDAY AND INTO NEXT WEEKEND. && .DISCUSSION...CENTER OF A STRONG LOW PRESSURE SYSTEM STILL ABOUT 200 MILES OFF THE CENTRAL CA COAST AT THIS TIME...WITH A COLD FRONT MOVING ONTO THE SHORE AT PRESENT. COLD FRONT EXPECTED TO INTENSIFY AS IT MOVES INLAND TOWARD AZ TODAY AND TONIGHT...CROSSING INTO WESTERN AZ EARLY WEDNESDAY MORNING AND ARRIVING IN NM TOMORROW EVENING. THIS FEATURE WILL BE THE INITIAL FOCUS OF WEATHER IN NORTHERN AZ AS IT BRINGS STRONG WINDS AHEAD OF IT INTO THE FORECAST AREA. A HIGH WIND WATCH HAS BEEN ISSUED FOR POINTS EAST OF FLAGSTAFF FOR TOMORROW MORNING UNTIL EVENING. IN ADDITION...A WIND ADVISORY MAY BE NEEDED IN WINDIER AREAS FROM FLAGSTAFF WESTWARD BEGINNING EARLY MORNING WEDNESDAY. WILL ADDRESS THIS WITH AFTERNOON PACKAGE IF NECESSARY. ALTHOUGH NOT THE TYPICAL TIME OF DAY FOR WIND ADVISORY SPEEDS (>30 MPH SUSTAINED/GUSTS OVER 40)...LOW LEVEL PRESSURE GRADIENTS WILL BE STRONG AND THE COLD FRONT WILL PROVIDE A FOCUS FOR INTENSIFICATION OF WIND SPEEDS. IN ADDITION TO WINDS...THE COLD FRONT WILL PROVIDE A STRONG LIFTING MECHANISM FOR MODERATE TO HEAVY PRECIP FOR A FEW HOURS...LOWERING SNOW LEVELS...AND A FOCUS FOR THUNDERSTORM ACTIVITY. A SLIGHT POSSIBILITY OF OF SEVERE MICROBURST WINDS WILL EXIST FROM THE COMBINATION OF STRONG ENVIRONMENTAL WINDS COMBINED WITH THUNDERSTORM OUTFLOWS. AFTER THE FRONT MOVES THROUGH...ANOTHER UPPER LEVEL DISTURBANCE FROM A 500 MB VORTICITY CENTER IS EXPECTED TO MOVE THROUGH NORTHERN AZ WEDNESDAY EVENING. COMBINING WITH LOWER SNOW LEVELS AND LINGERING MOIST CONDITIONS...THIS WILL BRING THE BEST CHANCE FOR ACCUMULATING SNOW ABOVE 5500 TO 6000 FEET WEDNESDAY EVENING INTO THURSDAY MORNING. THURSDAY THROUGH THROUGH MONDAY WILL BE MAINLY DRY AND BECOMING WARMER...HOWEVER THERE IS THE POTENTIAL FOR ANOTHER STORM SYSTEM FOR THE FIRST HALF OF NEXT WEEK THAT WE ARE WATCHING. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT PARTLY TO MOSTLY CLOUDY SKIES TODAY WITH ISOLATED CEILING OF 3000 FEET AGL...MAINLY TO THE NORTH OF THE GRAND CANYON. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH BY THIS AFTERNOON. A STRONG COLD FRONT WILL MOVE ACROSS ARIZONA FROM 8-12Z WEDNESDAY WITH 500 TO 3000 FOOT AGL CEILINGS...SURFACE WIND GUSTS OF 35 TO 45 MPH ALONG WITH AN INCREASING THREAT OF RAIN AND SNOW SHOWERS ACROSS ALL TAF SITES/TWEB ROUTES. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FOR WEDNESDAY 13Z TO 00Z THURSDAY FOR AZ ZONES 009<014-016-017-039-040. && ONTON/MAS
Hazardous weather outlook, Apr 4, 7:00 AM MST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST TUE APR 4 2006 AZZ004>018-037>040-050700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST TUE APR 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG AND COLD STORM SYSTEM WILL BEGIN TO EFFECT WEATHER ACROSS NORTHERN ARIZONA ON WEDNESDAY. A COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA TO THE WEST OF A PAGE TO FLAGSTAFF TO PRESCOTT LINE BEFORE NOON ON WEDNESDAY AND EAST OF THAT LINE DURING THE AFTERNOON. OUT A HEAD OF THE COLD FRONT STRONG SOUTHWEST WINDS ARE LIKELY. TIMING DETAILS OF THE COLD FRONT ARE STILL UNCERTAIN...HOWEVER THE POTENTIAL DOES EXIST FOR STRONG SOUTHWEST WINDS OF 25 TO 45 MPH TO DEVELOP ALONG WITH WIND GUSTS FROM 55 TO 65 MPH. THERE IS ALSO THE POTENTIAL FOR STRONG THUNDERSTORM TO DEVELOP DURING THE AFTERNOON PRODUCING EVEN HIGHER WIND GUSTS. THE MAIN THREAT AREA FOR THE HIGH WINDS EXTENDS FROM THE FOUR CORNERS AREA SOUTHWARD INTO THE LITTLE COLORADO RIVER VALLEY...EASTERN MOGOLLON RIM...AND WHITE MOUNTAINS. FOR MORE INFORMATION ON THIS DEVELOPING HAZARDOUS WEATHER SITUATION SEE THE HIGH WIND WATCH PRODUCT (PHXNPWFGZ) AND STAY TUNED FOR FURTHER UPDATES. TWO PERIODS OF MODERATE TO HEAVY SNOW IS EXPECTED WITH THIS WEATHER SYSTEM. THE FIRST WILL BE ASSOCIATED WITH THE COLD FRONT ON WEDNESDAY...WHERE THERE WILL BE THE POTENTIAL FOR 1 TO 3 INCHES OF SNOW ABOVE 6500 FEET. THE SECOND BURST OF SNOW IS FORECAST WEDNESDAY NIGHT IN ASSOCIATION WITH THE PASSAGE OF THE UPPER LEVEL STORM. SNOWFALL AMOUNTS OVERNIGHT CAN RANGE FROM 1 TO 4 INCHES ABOVE 5000 FEET.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:47 AM MST | High Wind Watch | FGZ | Apache, Coconino, Navajo | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.